MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mechanical thrombectomy procedure was performed for acute cerebral ischemia, in left middle cranial artery distal occlusion in a patient.During the procedure, recanalization could not be obtained in the first pass using the subject retriever stent, thus a second pass was made with the subject retriever stent.The subject stent got prematurely deployed between m2 and m1 during the second pass.The operator attempted to retrieve the subject retriever stent by aspirating it through the back lock syringe, without removing the microcatheter.The operator was able to retrieve only the subject retriever stent delivery wire out, leaving the subject retriever stent inside the patient's vascular anatomy as the subject stent was fractured at the junction between the stent and the delivery wire.No clinical consequences were reported to the patient due to this event (confirmed on (b)(6) 2021 by the doctor).No further information is available on the current condition of the patient.
 
Event or Problem Description
It was reported that a mechanical thrombectomy procedure was performed for acute cerebral ischemia, in left middle cranial artery distal occlusion in a patient.During the procedure, recanalization could not be obtained in the first pass using the subject retriever stent, thus a second pass was made with the subject retriever stent.The subject stent got prematurely deployed between m2 and m1 during the second pass.The operator attempted to retrieve the subject retriever stent by aspirating it through the back lock syringe, without removing the microcatheter.The operator was able to retrieve only the subject retriever stent delivery wire out, leaving the subject retriever stent inside the patient's vascular anatomy as the subject stent was fractured at the junction between the stent and the delivery wire.No clinical consequences were reported to the patient due to this event (confirmed on (b)(6), 2021 by the doctor).No further information is available on the current condition of the patient.
 
Additional Manufacturer Narrative
H3 summary attached - updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.D4 expiration date - added.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual/microscopic inspection: the retriever shaped section was detached and not returned.The insertion tool was not returned.The core wire was kinked.The retriever core wire was broken and the pebax was damaged.Functional test: unable to carry out due to condition of returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned and it was confirmed that the retriever core wire was fractured.It is probable that there were procedural and/or anatomical factors present during the clinical procedure which caused the retriever core wire to fracture during the attempt to remove from the patient.Nc# (b)(4) was opened for increase in retriever core wire fracture complaints.This event is being addressed via capa# 2878186.An assignable cause of 'procedural factors' will be assigned to the as reported 'un-retrieved device fragments' and the as reported/as analyzed 'retriever core wire broken during use' and the analyzed 'retriever delivery wire lamination damage/peeling', and 'retriever core wire kinked' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12837227
Report Number3012931345-2021-00187
Device Sequence Number4529029
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model Number90314
Device Catalogue Number90314
Device Lot Number59173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer02/20/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 INTERMEDIATE CATHETER (STRYKER).; TREVO TRAK 21 MICROCATHETER (STRYKER).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown